I had been back on the drug for 3 weeks at a reduced dosage of 6 tablets a day when I had this appointment. ECG and bloods all came back fine and so they have given me another month's worth of drugs on the same dosage of 6 tablets. So far on this level of drugs I have had no skin rash and as far as we are aware no sensitivity to the sun but I am wearing factor 50 suncream anyway and re-applying on exposed areas every 4 hours. Also wearing hats (received two wonderful hats as a wedding present from my boss and another senior manager at work) and just got some very fashionable prescription sunglasses from a very good friend in Miami!
The last scans I had were on 7th December before I started the drug a week later. These scans showed 2 tumours on my right lung and one in the protective area around your lungs. There were also some small nodules on the liver. Finally there were 3 small tumours on each of my 3 lobes on the right of my brain. As a result of those tumours and the fact that as a protection your body creates fluid around them I was put on 4mg of a steroid called Dexamethasone. When I went back on the reduced dosage of the drug they also wanted to reduce the steroid each week. As a result I started on 4mg and then each week have reduced by 1mg and so at the start of this week I was on 2mg and reduced down to 1 mg yesterday. Unfortunately last week and even more this week probably due to the reduction I have had really bad fluid retention in my ankles and legs. Over the last couple of days I am also suffering joint pain which is at its worst when I first get up and I am like an old woman! As a result I have been given a diuretic tablet to take and I am to stay on 1mg of the steroid until I see the Oncologist again on the 7th of March. The joint pain may be a side effect of the drug rather than the steroid.
When I came off the higher dosage of 8 tablets in January due to side effects and liver function (just under 2 weeks) unfortunately at about day 10 my lumps all came back rather verociously and in fact I ended up with more than I had originally. With this in mind we were under no illusions that the same had not occurred internally and so when I went for the scans on Friday we felt that it was going to be a result if the tumours stayed the same or there might have even been an increase as I had only been back on the reduced dosage for 2 weeks and a day when I had the scans. Therefore the results yesterday had some positive news as the tumours had remained the same with a slight reduction in one on the lung and one on the brain. Unfortunately there were also 3 new small tumours (4mm) on my brain, one in the right superior frontal lobe, right occipital lobe and left frontal lobe.
The next scans in two months time will therefore be really important.